MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 699G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device number, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a nephrology procedure on (b)(6) 2019 and suture was used.The suture was detached from the needle during interrupted suturing, and the suture fell.It was not a control release needle.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 02/21/2020.Additional information: d10.H3 evaluation: an empty labeled winding former and a dispensed suture of product were received for evaluation.During the visual inspection of the dispensed suture, end was observed with damage (dent) and lineal cut that appears to be by use of a surgical instrument.The needle was not received for evaluation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, the assignable cause of the suture needle pull off suggest an improper handling and the reported complaint was by an external cause.

Brand Name
ETHLN BLK 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9582226
Report Number2210968-2020-00322
Device Sequence Number328149
Product Code GAR
UDI-Device Identifier10705031008625
UDI-Public10705031008625
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number699G
Device Catalogue Number699G
Device Lot NumberPGQ109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date02/21/2020
Patient Sequence Number1